Post # 1
Yes I am that irritated with this. I just stopped using my BC (nuvaring) this month (2wks ago) and well I feel like poo!
Now I really really LOVED nuvaring as my BC and really had very little reaction when starting it… and considering I’m terrible at taking meds daily at the same time it was the most logical effective choice.
BUT.. now that I’ve stopped I’m having all kindsa ucky feelings.
I’ve been getting dizzy spells like crazy… nausea associated with that “wanting to pass out” feeling and random lower abdominal pain. UGH
Ontop of that, I know that BC on or off of it effects my thryoid hormone medication and how it aborbs so I’m likely to be a little “hyperactive” so to speak until everything levels out…. Which makes me feel even worse b/c if you’ve ever suffered from hyperactive thyriod you know the over heating feeling, heart fluttering (palaptations), the shakes, and just feeling “weird”
I know that these things aren’t really anything to worry about… and since dealing with my thyroid going crazy about 5 years ago I find myself pretty sensitive to hormonal effects on the body.
I just needed to vent b/c it’s driving me CRAZY! ugh!
Post # 3
Boooo! Hopefully you will only feel like this for the first month…till you get your lovely visitor! Honestly, the things we women have to go through!!!!
Post # 4
If you don’t mind my asking, why did you stop?
Post # 5
i wish i had some sage advice for you, but alas…i do not. sounds like a day of snuggling up with some good TV/movies/music and relaxing. anything to get your mind off of the symptoms! my period is due any day now and i have a lot of the symptoms you are describing at the moment. my size 2’s feel like 00’s, my boobs are so sensitive that my bra hurts them by just being on, i have a zit on my forehead that should require it’s own zip code, i have hot flashes so bad that it makes me dizzy, nausea and cramps. and to top it ALL off – i have a cold! i am such a good time over here…woohoo! to make matters even worse, today is me + FIs 3 year dating anniversary and we have reservations at this restaurant downtown tonight that i have been dying to try…and i can’t taste anything!!! grrrrrrrrr!
Post # 6
@Miss Smurf Thanks.. and no kidding! pfft… lol
@scottsouth Darling Husband and I are planning on starting TTC in the fall so we’re both getting “prepped” so to speak to be in best health and TTC ability!
And since I see you’re new to the Bee… welcome and here’s a link to our common abbreviations =)
@ijustrockout I saw that in your post yesterday! The strictly BC symptoms aren’t too aggravating.. I just really hate the thyroid imbalance ones… like I HATE heart palpitations with a PASSION (after dealing major ones for almost a year).. and just feeling weird. lol…
Post # 7
Ewww that’s actually exactly how I felt in the first weeks of being pregnant. Not fun! Hope it gets better soon.
Post # 8
@runsyellowlites: Girlie, I’m right next to you… Thyroid problems for 10+ years… TT/Thyroid Cancer/Hashimoto’s… it’s been a long road. I read your symptoms and I often feel that same exact way lately and I’ve never been on BC.
I’d be hypo over hyper anyday — although with hypo the heart palp can still happen. It all just sucks!!! :::venting::: sorry 🙁
I would love to hear about your pregnancy, ect. for us girls without a thyroid! : ) I am dreading another medicine change/increase when that day comes for me.
ETA: Last thing! Make sure you take your meds early in the morning! It’s best to keep them on your nightstand with a glass of water at night. Then as soon as your eyes pop open you can take it. By the time I shower, walk the dog and all that good stuff an hour or 2 has passed and I can eat : ) And make sure never to take Iron or Calcium within 4 hours of your meds.
Post # 9
@crayfish: Oh Lord, please don’t say that! : )
Post # 10
@crayfish yea I read that “pregnancy symptoms” are pretty common with getting off of the nuvaring.
@RR I had Hashimoto’s CRAZY over active and no meds would control it… so it’s gone! lol
I’ll have to see how pregnancy goes… My midwife didn’t seem to concerned with it and just said I might have to have more lab work than a completely normal pregnancy… minor med adjustments don’t bother me too much so I don’t see it being too much of a problem.
Post # 11
@runsyellowlites: Soooo glad to hear it! I wish you the best!
Post # 12
You mentioned how your BC and thyroid medication interact. If your symptoms don’t go away soon, you may want to consider talking to your doctor/nurse practitioner about your dose of thyroid medication. Birth control (the estrogen part) can decrease the effect of the thyroid medication, so if you’ve been on both for a while, it’s likely that the dose was adjusted/ worked well while you were on both medications. Now that you’re off the BC, the dose of the thyroid medication may need to be lowered a little bit.
Edit: If you already knew all that, you can ignore my post. I hope are feeling better soon!
Post # 13
@EvaBostonTerrier Yea.. years ago when I had to get on BC I had to up my dose (that was also right after the removal) Since then though.. when I started BC this last time I didn’t have to adjust it at all… it’s still within range… I’m just pretty sensitive to changes in it. Like it makes me feel wierd for the first few hours after I take it but then goes away…. I blame my 8 mths of CRAZY high levels for being so sensitive.. lol
If I stay wacky too long though I’ll definitely be seeing the local lab. lol